MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted; give date: not applicable; the lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The doctor reached out to johnson & johnson requesting assistance with a patient reporting difficulty/complaining of ¿day time glare¿ that is resulting in patient suffering with day time driving.A request and support to look over the charts in an effort to assist with identifying concerns and finding a resolution.Further information notes patient is a high myope.Patient states he is not happy with visual acuity (va) for distance when driving at night due to glare/halos.Patient is not happy with va for near or intermediate at all.He is not happy having to use readers even though he can see with otc (over the counter) readers.Patient thought he would not need to wear glasses at all.He states he was told he would have perfect vision for near after surgery.Consultation was performed and discussion is still ongoing.The patient complains bitterly of glare with no obvious source and patient is resisting further evaluation.No further information was provided.The patient has bilateral lens implants; this report represents the second of the two lens implants.
 
Additional Manufacturer Narrative
During review of the reported event on 01/31/2020, it was determined that blurry vision, pain eye - intervention required, pco, yag and medical intervention were not captured in the initial mdr.As a result, the following codes have been added: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9373436
Report Number2648035-2019-01245
Device Sequence Number2223867
Product Code POE
UDI-Device Identifier05050474591691
UDI-Public(01)05050474591691(17)240125
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2024
Device Model NumberZXR00
Device Catalogue NumberZXR00U0125
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer01/31/2020
10/25/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date02/18/2020
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Date Report Sent to FDA01/01/2005